MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION
Model Number 8100
Medical Device Problem Codes Contamination (1120); Crack (1135); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that infusion was programmed at 1242 to run for 180 minutes, however thirty-two (32) minutes over the programmed time, finishing at 1614.Volume did have to be added to the vtbi three times, as it said "volume complete" but there was still drug remaining in the bag and the tubing.There was patient involvement but no harm.
 
Additional Manufacturer Narrative
A follow up report will be submitted once the failure investigation has been completed.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Additional Manufacturer Narrative
Omit: c23: usage problem identified.Additional information: imdrf annex c code and manufacturer narrative.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Omit : b21 - type of investigation not yet determined, c21 - results pending completion of investigation, d16 - conclusion not yet available.Additional information: imdrf annex a, b, c, d, g codes, remedial action required, remedial action # and manufacturer narrative.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the reported complaint of an under infusion was not confirmed through log review and was not replicated during the laboratory testing.Laboratory testing showed the suspect pump module was delivering fluids within specification.Internal inspection of the suspect device did not identify any irregularities.A review of the pcu event logs, on 26 march 2025, at 12:39 pm, the pcu was powered on, the profile in use as identified as ¿heme/onc¿, on channel a, a guardrails drugs an investigational drug (inv ¿ mg) infusion was programmed with the following parameters: drug amount of 880mg, diluent volume of 352ml, concentration of 2.5mg/ml, rate of 117ml/h, volume to be infused (vtbi) of 352ml and dose of 880mg, the infusion was started.On channel b, a basic infusion was programmed at a rate of 117ml/h with vtbi of 16ml, the user selected delay of 120 minutes.At 2:41 pm, the user selected channel b and updated delay for 120 minutes.At 3:42 pm, on channel a, the infusion was completed on schedule and transitioned to keep vein open (kvo), primary volume infused (pvi) of 352.021ml.The user updated the vtbi to 10ml, the infusion was started, pvi = 352.124ml.At 3:48 pm, on channel a, the infusion was completed on schedule and transitioned to kvo with a pvi of 362.145ml.The user updated the vtbi to 10ml, the infusion was started, pvi = 362.218ml.At 3:54 pm, on channel a, the infusion was completed on schedule and transitioned to kvo, with a pvi of 372.239ml.The user updated the vtbi to 25ml, the infusion was started, pvi = 372.284ml.4:04 pm, on channel a, the pump module alarmed ¿air-in-line¿, the user pressed channel off, with a pvi of 391.604ml.On channel b, the delay was cancelled, the infusion started with pvi of 0ml.At 4:05 pm, on channel b, the pump module alarmed ¿pump chamber blocked¿, then the user pressed restart, there was a safety clamp open alarm, and the door was closed with the infusion restarted.At 4:14 pm, on channel bm the infusion was completed on schedule and transitioned to kvo, with a pvi of 16.008ml.The user pressed channel off.The alaris¿ system user manual v9.33 notes that rate accuracy can be affected by: temperature and viscosity of the iv solution, height of the pump in relation to the patient, height of the solution container in relation to the pump, back pressure related to the infusion set and the iv catheter.Use only bd alaris¿ pump infusion sets with the pump module.The use of any other set can cause improper device operation, resulting in an inaccurate fluid delivery or other potential.Follow proper infusion set loading instruction and ensure the set is free of kinks and that all clamps are open before starting an infusion.Improperly loaded sets or failing to open clamps can result in delayed start of infusion or inaccurate fluid delivery.Under infusion conditions can be the result of back pressure, wetted filter vents (when venting is needed), incorrect disposable set insertion or incorrect container volume estimation.None of these possible causes could be investigated since it is not possible to know which if any of these conditions existed at the time of the customer¿s event.It should also be noted that variations of head height, back pressure, or any combinations of these may affect rate accuracy.Factors that can influence head height and back pressure are administration set configuration, iv solution viscosity and iv solution temperature.The system was being used for treatment purposes as intended per 21 cfr 820.198(d)(2).Note to repair center: the suspect pump module was disassembled, please re-torque all screws.Repair center should follow their normal processing for the device, checking for any incidental issue prior to returning it to customer.Mechanism assemblies cannot be reassembled since manufacturing performs several tests not available to designated complaint handling unit (dchu), repair center or the customer.Root cause: the root cause of the report of an under infusion was not determined or replicated.Laboratory testing showed the pump module was delivering fluid within specification.Note that this report lists imdrf annex a0404, g0301201, c23, d15, g04037, a1801, c0601, g02017, d01 codes not associated with the reported event but identified as reportable malfunctions observed on the device during investigation are unrelated to the reported issue.These other failures presumptively did not cause or contribute to the reported issue.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key21932341
Report Number2016493-2025-77132
Device Sequence Number12988544
Product Code FRN
UDI-Device Identifier10885403222054
UDI-Public(01)10885403222054(11)110104
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation 505
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8100
Device Catalogue Number8100 ALARIS LVP MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer06/17/2025
07/17/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/11/2025
07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2718-2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015.; 8100.
Patient SexUnknown